Extremely rare or 2η dose of vaccine to cause a serious side effect, said today to KYPE the Deputy Director of Pharmaceutical Services of the Ministry of Health, Elena Panagiotopoulou, which clarified that since no serious adverse reactions occurred after taking it 1th dose, the chance of someone getting a serious side effect in 2η dose is infinitesimal.
Speaking to the Cyprus News Agency, Ms. Panagiotopoulou stressed that the only case where the 2η Contraindicated dose is if someone suffers from thrombosis and thrombocytopenia after taking 1ηas a dose.
Proceed with 2η dose and individuals who have a history
He also stressed that even people who have received the first dose and had a history of thrombosis before taking it should proceed to the second dose, because if they do not complete their vaccination, this has a consequence on the effectiveness of the drug.
"Since there were no serious side effects (thrombosis, facial paralysis, severe gastrointestinal disorders, neurological symptoms) then the 2η dose is extremely rare to cause serious side effects ", noted Ms. Panagiotopoulou.
Coreper does not jeopardize his reputation
Referring further to the issue, he said that the European Medicines Agency (Coreper) is a competent scientific authority and does not jeopardize either its reputation or its scientificity, adding that "if something happened that would be doubtful and existed some suspicion, this vaccine would definitely stop it ".
Asked to comment on the reports of scientists in Cyprus, who raise the issue of age restriction for this vaccine and if the Ministry of Health has second thoughts for differentiating the instructions for use of AstraZeneca, the Deputy Director of Pharmaceutical Services stressed that such thoughts are not made, that Coreper clearly states that there are no age restrictions for this vaccine.
The Ministry insists on the recommendations of Coreper
In addition, he said that Cyprus is moving with these data and adheres to the recommendations of the European Medicines Agency, except, he noted, if the Agency changes recommendations.
He did not fail to mention that Cyprus provides the right to choose a vaccine, which no other country inside and outside the EU provides, while re-encouraging the reporting of side effects by completing the yellow card and sending it to the Pharmaceutical Services, so that we all contribute to reports of side effects.
Trained Health Professionals
He also stated that all health professionals, personal physicians, health professionals of vaccination centers, hematologists in first aid and all members of the Pancyprian Medical Association, have been repeatedly informed with similar training material, which has been approved by Coreper regarding symptoms of thromboembolism or thrombocytopenia.
He also added that an electronic link had been sent to all doctors through the PIS, for easy access to the officially approved clinical and prescription features of all four vaccines, so all doctors are aware of what is done with indications and contraindications of each vaccine.
Meanwhile, Ms. Panagiotopoulou states that citizens can contact the Pharmaceutical Services and call 22608607 about side effects they may encounter, for advice and reporting of possible side effects.
There is no drug or vaccine without side effects
"We have to keep in mind," he said, "that there is no drug or vaccine without side effects. "And the simplest medicine, if we gave it en masse to such a large number of people, would have a side effect," he said.
In relation to a large number of citizens, who makes second thoughts to proceed with 2η dose of this vaccine, Mr. Panagiotopoulou said that "if he does not proceed with the 2η dose does not complete his vaccination and this has a consequence on the effectiveness of the drug ", to add that" it must definitely proceed, since the risk of the Indian strain is delayed ".
He explained that Cyprus is still in the category of high-risk countries and despite the improvement of the epidemiological picture in recent days, regarding the reduction of positive cases, hospitalizations and deaths, however the risk of disease with Covid 19 still exists.
The 40-year-old is in good condition, the thromboembolic event with the 39-year-old is not documented
Asked about the health condition of the 40-year-old who has been hospitalized since Sunday, due to a serious thromboembolic incident, after being vaccinated with the AstraZeneca vaccine, Ms. Panagiotopoulou assured that her condition remains good, due to the immediate action of the doctors.
Answering a question about the case of the 39-year-old who died after a thromboembolic incident, after being vaccinated with AstraZeneca, Ms. Panagiotopoulou said that there is no evidence that the thromboembolic episode is related to the vaccination.
He also noted that thromboembolic events occur in the general population, without vaccination, to add that the report of the incident has been submitted to Coreper and is being considered along with other similar suspicious cases from all over Europe.
He concluded by saying that with the increase in the number of vaccinations, the chances of seeing rare side effects from all vaccines are higher and we must all be prepared for this.